Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 43, NWS Wilmington, NC

May 10, 2011Brunswick County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 10, 2011, 9:18 PM EDT for Brunswick County, North Carolina. It was in force for 27 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2011, 9:18 PM EDT (01:18 UTC)
Expired
May 10, 2011, 9:45 PM EDT
In force
27 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Brunswick County, NC

The radar

The Wilmington radar (KLTX), 39 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 9:18 PM EDTHAIL 12 S Winnabow, NC
May 10, 9:27 PM EDTHAIL 1.254 Se Winnabow, NC
May 10, 9:30 PM EDTHAIL 1.75Boiling Spring Lakes, NCMEDIA VIEWER REPORTS OF QUARTER TO GOLFBALL SIZE NEAR BOILING SPRING LAKES
May 10, 9:34 PM EDTHAIL 1.751 Ene Boiling Spring La, NC
May 10, 9:35 PM EDTHAIL 1.59 S Leland, NCWWAY STAFF REPORTED PING PONG BALL SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 3:20 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1423 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WUUS52 KILM 110118
SVRILM
NCC019-110145-
/O.NEW.KILM.SV.W.0043.110511T0118Z-110511T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
918 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 945 PM EDT

* AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MILL CREEK...OR 13 MILES WEST OF CAROLINA
  BEACH...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   BOILING SPRING LAKES...
   SOUTHPORT...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO THE SIZE OF QUARTERS IS EXPECTED FROM THIS STORM. IF YOU
ARE IN THE STORMS PATH...SEEK SHELTER INDOORS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3402 7795 3396 7796 3396 7797 3391 7804
      3395 7832 3419 7816 3417 7797 3406 7794
      3404 7795 3404 7794
TIME...MOT...LOC 0118Z 298DEG 24KT 3407 7811

$$

III
1 follow-up statement
254 
WWUS52 KILM 110142
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
942 PM EDT TUE MAY 10 2011

NCC019-110152-
/O.EXP.KILM.SV.W.0043.000000T0000Z-110511T0145Z/
BRUNSWICK NC-
942 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRUNSWICK COUNTY WILL
EXPIRE AT 945 PM EDT...

AT 937 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3402 7795 3396 7796 3396 7797 3391 7804
      3395 7832 3419 7816 3417 7797 3406 7794
      3404 7795 3404 7794
TIME...MOT...LOC 0142Z 298DEG 24KT 3399 7794

$$

III

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:06 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 10, 8:06 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
806 PM EDT TUE MAY 10 2011

.SYNOPSIS...
AN UPPER DISTURBANCE APPROACHING FROM THE NORTHWEST COUPLED WITH
A SURFACE BOUNDARY OVER THE AREA...WILL PRODUCE SEVERE THUNDERSTORMS
INTO TONIGHT. LARGE HAIL AND CLOUD TO GROUND LIGHTNING WILL BE THE
PRIMARY HAZARDS. HIGH PRESSURE WILL BUILD ACROSS THE AREA THROUGH
MID WEEK. LOW PRESSURE AND ITS ASSOCIATED FRONTAL SYSTEM WILL
IMPACT THE AREA AS THE WEEKEND APPROACHES.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 8 PM TUESDAY...SEVERE THUNDERSTORM WATCH CONINTUES FOR
ENTIRE CWA THROUGH 11 PM EST. SEVERE THUNDERSTORMS CONTINUED TO
DEVELOP ACROSS PORTIONS OF SOUTH AND NORTH CAROLINA...ESPECIALLY
CLOSE TO THE STATE LINE. SEA BREEZE AND LINGERING FRONTAL BOUNDARY
WERE THE MAIN FOCAL POINT FOR DEVELOPMENT LATE THIS AFTERNOON INTO
EARLY THIS EVENING. AS DAYTIME HEATING COMES TO AN END SO WILL
THIS FIRST ROUND OF STORMS.

PREVIOUS THINKING STILL HOLDS WITH NEXT ROUND OF SHWRS/TSTMS
COMING WITH MCS AS IT MOVES INTO THE CAROLINAS FROM THE N-NW.
MODELS STILL SHOWING BEST ACTIVITY JUST SOUTH OF STATE LINE AS IT
MOVES SOUTH-SOUTHEAST TOWARD THE WATERS. DEWPOINTS STILL UP
BETWEEN 65 AND 70 OVER MOST OF AREA FROM STATE BORDER SOUTH...BUT
TEMPS DOWN INTO THE MID 70S WHICH SHOULD HELP TO STABLIZE
ATMOSPHERE...LEFT WITH MORE IN THE WAY OF ELEVATED CAPE. NAM
STILL SHOWING PCP WATER VALUES UP TO 1.8 INCHES FOCUSED OVER SX/NC
STATE LINE AS MCS MOVES THROUGH OVERNIGHT. SREF/GFS SHOWING
BULLSEYE OF PCP WATER/QPF MOVING SOUTHEAST CLOSER TO OUR SOUTHERN
CWA BORDER BETWEEN 04-09Z. STORMS SHOULD MOVE FROM N-NW TO S-SE IN
A NORTHWESTERLY STEERING FLOW.

CONVECTIVE DEBRIS MAY KEEP TEMPS ELEVATED OVERNIGHT...MORE-SO
SC...WITH A COOLER ENE FLOW ANTICIPATED OVER THE NORTHERN ZONES AS
HIGH PRESSURE NOSES SOUTHWARD. READINGS SHOULD DROP TO THE MIDDLE
60S SOUTHERN ZONES AND THE MIDDLE/UPPER 50S OVER THE NORTHERN
INTERIOR. HIGH PRESSURE WILL PUSH BACK SOUTH INTO AREA BY MORNING
WITH DEEPER NORTHERLY FLOW. EXPECT SHOWER ACTIVITY TO WANE BY
DAYBREAK.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...FORECAST MCS SHOULD BE EXITING THE SYSTEM AT
THE BEGINNING OF THE PERIOD.  WEAK HIGH PRESSURE WILL RIDGE IN FROM
THE NE FOR THE REMAINDER OF WEDNESDAY INTO WEDNESDAY NIGHT.  MODEL
GUIDANCE SUGGESTS ANOTHER IMPULSE ALOFT WILL AFFECT THE AREA
THURSDAY.  OTHER THAN RESIDUAL POPS WEDNESDAY AM FOR DEPARTING
MCS...THE REMAINDER OF WEDNESDAY AND WEDNESDAY NIGHT LOOK TO BE
DRY.  HAVE CARRIED CHC TO SLIGHT CHC POPS FOR THURSDAY INTO THE
EVENING.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 PM TUESDAY...LOW-CONFIDENCE FORECAST IN A POTENTIALLY
UNSETTLED WEATHER PATTERN THROUGH MUCH OF THE EXTENDED. UPPER RIDGE
OVERHEAD ON FRIDAY SO WILL LIMIT POPS TO SLIGHT CHANCE. HOWEVER THE
UPPER RIDGE GETS PINCHED OFF OVER THE WEEKEND AND DEEPER SOUTHERLY
FLOW WILL WARRANT CHANCE POPS. WILL BE HARD TO TIME ANY TRIGGERING
MECHANISMS FOR CONVECTION AS A CLOSED LOW TAKES SHAPE OVER THE
MIDWEST THIS WEEKEND...AND SLOWLY WORKS ITS WAY EAST EARLY NEXT
WEEK. BAGGY SURFACE PRESSURE PATTERN WITH LOW PRESSURE OVER THE
CAROLINAS WILL MAINTAIN A DECENT MOISTURE FEED. CHANCE POPS PRETTY
MUCH ACROSS THE BOARD...AS IT APPEARS FAIRLY CERTAIN THAT IT WILL
RAIN AT SOME POINT...OR POINTS...BUT CANNOT SAY WITH ANY CONFIDENCE
WHEN THAT WILL HAPPEN. TEMPS NEAR CLIMO BY DAY AND A COUPLE
CATEGORIES ABOVE BY NIGHT...WITH CLOUDS AND PRECIP AS THE MAIN
LIMITING FACTORS.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 00Z...LARGE HAIL GOING ON RIGHT NOW...SO WILL BE BRIEF. LOOK
FOR INITIAL CONVECTION TO MOVE SOUTH WITH ANOTHER CONVECTIVE COMPLEX
EXPECTED TO ROLL THROUGH THE CWA FROM 01-05Z. BRIEF LIFR
VISIBILITIES POSSIBLE. GUSTY WINDS EXPECTED...BUT LESS THAN 30 KTS
AS A GENERAL RULE. IFR STRATUS/FOG WILL SET UP AFTER 05Z...DUE TO
ALL THE PRECIP.

WEDNESDAY...CONDITIONS IMPROVING TO VFR AT ALL TERMINALS BY MID
MORNING WITH MAINLY EAST SOUTHEAST WINDS.

EXTENDED OUTLOOK...SCATTERED AFTERNOON AND EVENING CONVECTION
POSSIBLE EACH DAY THROUGH SUNDAY. LOCALIZED IFR POSSIBLE EACH
MORNING.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 8 PM TUESDAY...OVERALL SEAS WILL REMAIN LESS THAN 3 FT THROUGH
TONIGHT. TSTMS OVER THE WATERS INTO THE OVERNIGHT HOURS WILL MOVE
FROM NNW TO SSE MAINLY OVER THE SC WATERS. YOU CAN EXPECT HEAVY
RAIN AND HAIL WITH TURBULENT SEAS IN AND NEAR THUNDERSTORMS.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...EXPECT WINDS TO HAVE A PREDOMINANTLY EASTERLY
FLOW COMPONENT THROUGH THE FORECAST PERIOD...THOUGH THERE WILL BE
SOME VARIABILITY IN DIRECTION BETWEEN NE AND SE AS THE FRONT AND
HIGH PRESSURE BATTLE FOR CONTROL OF THE AREA.  SPEEDS WILL BE LIGHT
THOUGH AS SEA HEIGHTS WILL BE 4 FT OR LESS THROUGH THE PERIOD.  NO
FLAGS.

LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3 PM TUESDAY...LOOK FOR LIGHT ONSHORE FLOW EARLY FRIDAY...BUT
WILL BECOME MORE SOUTHERLY THROUGH THE DAY AS THE SURFACE RIDGE
SLIDES OFFSHORE. SURFACE PATTERN REMAINS QUITE BAGGY THROUGH THE
WEEKEND...SO WILL KEEP A SOUTHERLY COMPONENT THROUGHOUT. CONFIDENCE
IS QUITE LOW WITH REGARD TO ANY SHIFT IN THE WINDS...BUT THERE
REMAINS THE POTENTIAL FOR A VEERING TO WEST ON SUNDAY IF CONVECTION
CAN PUSH A BOUNDARY OFFSHORE. WINDS AND SEAS WILL REMAIN WELL BELOW
ADVISORY THRESHOLDS...WITH 15 KT AND 4 FT AS THE UPPER LIMIT AT THIS
POINT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...RGZ
SHORT TERM...RAN
LONG TERM...RAS
AVIATION...JDW/SGL
Hazardous weather outlook, May 10, 3:35 PM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
335 PM EDT TUE MAY 10 2011

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-111945-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
335 PM EDT TUE MAY 10 2011

...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT.
A SURFACE BOUNDARY OVER THE AREA COUPLED WITH A DISTURBANCE ALOFT
APPROACHING FROM THE NORTHWEST...MAY TRIGGER STORMS CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SOUTH CAROLINA INTERIOR
IS THE FAVORED AREA FOR THE STRONGEST STORMS...THOUGH ISOLATED TO
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ANYWHERE...
ESPECIALLY HEADING INTO LATE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ250-252-254-256-111945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
335 PM EDT TUE MAY 10 2011

...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT.
A SURFACE BOUNDARY OVER THE AREA COUPLED WITH A DISTURBANCE ALOFT
APPROACHING FROM THE NORTHWEST...MAY TRIGGER STORMS CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SOUTH CAROLINA WATERS
ARE THE FAVORED AREA FOR THE STRONGEST STORMS...THOUGH ISOLATED TO
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF THE
COASTAL WATERS THROUGH LATE THIS EVENING INTO EARLY OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 10, 8:04 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
804 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             WHITEVILLE              34.33N  78.70W
05/10/2011  E1.00 INCH       COLUMBUS           NC   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL FELL.

&&

EVENT NUMBER ILM1100271

43
Local storm report, May 10, 8:10 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
810 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             1 S ANDREWS             33.43N  79.57W
05/10/2011  E1.75 INCH       GEORGETOWN         SC   CO-OP OBSERVER

&&

EVENT NUMBER ILM1100272

SRP
Local storm report, May 10, 8:37 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
837 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             NESMITH                 33.67N  79.52W
05/10/2011  E1.00 INCH       WILLIAMSBURG       SC   TRAINED SPOTTER

&&

EVENT NUMBER ILM1100273

43
Local storm report, May 10, 8:39 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
839 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             7 SE NESMITH            33.60N  79.43W
05/10/2011  E1.00 INCH       GEORGETOWN         SC   PUBLIC

            QUARTER SIZE HAIL REPORTED AT THE EXXON STATION IN
            RHEMS.

&&

EVENT NUMBER ILM1100274

SRP
Local storm report, May 10, 8:56 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WILMINGTON NC
856 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             4 W NAKINA              34.13N  78.73W
05/10/2011  E0.88 INCH       COLUMBUS           NC   PUBLIC

            NICKEL SIZE HAIL ON MM RAY RD.

0455 PM     HAIL             3 S NAKINA              34.09N  78.67W
05/10/2011  E1.00 INCH       COLUMBUS           NC   PUBLIC

0515 PM     HAIL             LONGS                   33.93N  78.73W
05/10/2011  E1.00 INCH       HORRY              SC   TRAINED SPOTTER

0521 PM     HAIL             LONGS                   33.93N  78.73W
05/10/2011  E1.00 INCH       HORRY              SC   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL.

0524 PM     HAIL             LITTLE RIVER            33.87N  78.63W
05/10/2011  E1.00 INCH       HORRY              SC   PUBLIC

0526 PM     HAIL             LONGS                   33.93N  78.73W
05/10/2011  E1.25 INCH       HORRY              SC   PUBLIC

0529 PM     HAIL             LITTLE RIVER            33.87N  78.63W
05/10/2011  E1.50 INCH       HORRY              SC   TRAINED SPOTTER

            PING PONG SIZE HAIL ON HWY 90 NEAR THE INTERSECTION OF
            HWY 31.

0533 PM     HAIL             4 NE EVERGREEN          34.11N  79.63W
05/10/2011  E1.00 INCH       FLORENCE           SC   TRAINED SPOTTER

0533 PM     HAIL             3 NW SUNSET BEACH       33.91N  78.55W
05/10/2011  E1.00 INCH       BRUNSWICK          NC   TRAINED SPOTTER

0534 PM     HAIL             NORTH MYRTLE BEACH      33.83N  78.67W
05/10/2011  E1.75 INCH       HORRY              SC   AMATEUR RADIO

0550 PM     HAIL             4 SSW LONGS             33.87N  78.76W
05/10/2011  E2.50 INCH       HORRY              SC   PUBLIC

            GOLFBALL TO TENNIS BALL SIZE HAIL. HAIL TORE THE
            GUTTERS OFF THE HOUSE AND DAMAGED A CAR.

0555 PM     HAIL             3 E EVERGREEN           34.07N  79.63W
05/10/2011  E2.75 INCH       FLORENCE           SC   PUBLIC

            BASEBALL SIZE HAIL COVERING THE GROUND.

0555 PM     HAIL             3 E EVERGREEN           34.07N  79.63W
05/10/2011  E2.75 INCH       FLORENCE           SC   PUBLIC

            BASEBALL SIZE HAIL COVERING THE GROUND.

0556 PM     HAIL             PAMPLICO                34.00N  79.57W
05/10/2011  E1.75 INCH       FLORENCE           SC   STORM CHASER

0605 PM     HAIL             PAMPLICO                34.00N  79.57W
05/10/2011  E1.75 INCH       FLORENCE           SC   PUBLIC

0625 PM     HAIL             4 NNW FAIRMONT          34.55N  79.14W
05/10/2011  E1.50 INCH       ROBESON            NC   STORM CHASER

0625 PM     HAIL             8 S PAMPLICO            33.88N  79.58W
05/10/2011  E4.50 INCH       FLORENCE           SC   PUBLIC

            SOFTBALL SIZE HAIL OVER HANNAH BROKE A CAR WINDOW

0626 PM     HAIL             FAIRMONT                34.50N  79.12W
05/10/2011  E1.25 INCH       ROBESON            NC   PUBLIC

0627 PM     HAIL             4 W JOHNSONVILLE        33.82N  79.52W
05/10/2011  E1.00 INCH       FLORENCE           SC   PUBLIC

0630 PM     HAIL             6 E GRESHAM             33.93N  79.32W
05/10/2011  E1.00 INCH       MARION             SC   TRAINED SPOTTER

0630 PM     HAIL             JOHNSONVILLE            33.82N  79.45W
05/10/2011  E1.75 INCH       FLORENCE           SC   PUBLIC

0640 PM     HAIL             3 NW STUCKEY            33.76N  79.55W
05/10/2011  E1.00 INCH       WILLIAMSBURG       SC   TRAINED SPOTTER

            HAIL COVERED THE GROUND

0640 PM     HAIL             6 NW CONWAY             33.90N  79.13W
05/10/2011  E1.75 INCH       HORRY              SC   PUBLIC

            HAIL COVERING THE GROUND. THE HAIL LASTED FROM 640 PM
            EDT UNTIL 647 PM EDT

0640 PM     HAIL             2 NE NESMITH            33.69N  79.50W
05/10/2011  E1.00 INCH       WILLIAMSBURG       SC   PUBLIC

0640 PM     HAIL             CONWAY                  33.84N  79.06W
05/10/2011  E4.50 INCH       HORRY              SC   PUBLIC

            THE LARGE HAIL FELL FROM 640 PM EDT UNTIL 645 PM EDT...
            AND COVERED THE GROUND. THE HAIL CAUSED DAMAGE TO
            VEHICLES AND HOMES NEAR HIGHWAY 501.

0655 PM     HAIL             CONWAY                  33.84N  79.06W
05/10/2011  E2.75 INCH       HORRY              SC   MEDIA

            WMBF VIEWER REPORTS BASEBALL SIZE HAIL IN NORTH CONWAY

0655 PM     HAIL             7 NW CONWAY             33.91N  79.15W
05/10/2011  E2.75 INCH       HORRY              SC   PUBLIC

            GOLFBALL TO BASEBALL SIZE HAIL

0657 PM     HAIL             CONWAY                  33.84N  79.06W
05/10/2011  E4.50 INCH       HORRY              SC   MEDIA

            MEDIA VIEWER REPORT SOFTBALL SIZE HAIL AT THE WALMART
            IN CONWAY

0658 PM     HAIL             CONWAY                  33.84N  79.06W
05/10/2011  E1.75 INCH       HORRY              SC   PUBLIC

            NICKEL TO GOLFBALL SIZE HAIL IN DOWNTOWN CONWAY

0700 PM     HAIL             1 W CONWAY              33.84N  79.08W
05/10/2011  E2.75 INCH       HORRY              SC   PUBLIC

            BASEBALL SIZE HAIL DAMAGED DOZENS OF CARS IN THE
            COMMUNITY OF WOODCREEK.

0714 PM     HAIL             3 SSE NICHOLS           34.19N  79.13W
05/10/2011  E1.50 INCH       HORRY              SC   PUBLIC

0727 PM     HAIL             6 SW CLARKTON           34.44N  78.73W
05/10/2011  E1.75 INCH       COLUMBUS           NC   COUNTY OFFICIAL

            GROUND COVERED IN GOLFBALL SIZE HAIL IN WESTERN PRONG
            NEAR 701 N AND PEACOCK RD.

0729 PM     HAIL             ANDREWS                 33.45N  79.57W
05/10/2011  E2.75 INCH       GEORGETOWN         SC   LAW ENFORCEMENT

            BASEBALL SIZE HAIL DAMAGING VEHICLES IN THE AREA.

0729 PM     HAIL             6 NW WHITEVILLE         34.39N  78.78W
05/10/2011  E1.00 INCH       COLUMBUS           NC   TRAINED SPOTTER

            PEA TO QUARTER SIZE HAIL NEAR PEACOCK RD AND BILL HOOKS
            RD N-NW OF WHITEVILLE.

0730 PM     HAIL             ANDREWS                 33.45N  79.57W
05/10/2011  E2.50 INCH       GEORGETOWN         SC   EMERGENCY MNGR

0730 PM     HAIL             6 NNW WHITEVILLE        34.42N  78.74W
05/10/2011  E1.75 INCH       COLUMBUS           NC   EMERGENCY MNGR

0738 PM     HAIL             NESMITH                 33.67N  79.52W
05/10/2011  E1.00 INCH       WILLIAMSBURG       SC   TRAINED SPOTTER

0755 PM     HAIL             1 S ANDREWS             33.43N  79.57W
05/10/2011  E1.75 INCH       GEORGETOWN         SC   CO-OP OBSERVER

0758 PM     HAIL             WHITEVILLE              34.33N  78.70W
05/10/2011  E1.00 INCH       COLUMBUS           NC   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL FELL.

0835 PM     HAIL             7 SE NESMITH            33.60N  79.43W
05/10/2011  E1.00 INCH       GEORGETOWN         SC   PUBLIC

            QUARTER SIZE HAIL REPORTED AT THE EXXON STATION IN
            RHEMS.

0836 PM     HAIL             NESMITH                 33.67N  79.52W
05/10/2011  E1.00 INCH       WILLIAMSBURG       SC   TRAINED SPOTTER

&&

EVENT NUMBER ILM1100234 ILM1100235 ILM1100236 ILM1100237 ILM1100238
ILM1100241 ILM1100239 ILM1100242 ILM1100243 ILM1100240 ILM1100245
ILM1100249 ILM1100250 ILM1100247 ILM1100244 ILM1100248 ILM1100259
ILM1100246 ILM1100251 ILM1100252 ILM1100253 ILM1100254 ILM1100255
ILM1100260 ILM1100262 ILM1100256 ILM1100258 ILM1100257 ILM1100261
ILM1100264 ILM1100263 ILM1100267 ILM1100265 ILM1100268 ILM1100266
ILM1100270 ILM1100269 ILM1100272 ILM1100271 ILM1100274 ILM1100273

43
Local storm report, May 10, 9:14 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
914 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             1 ESE ANDREWS           33.44N  79.55W
05/10/2011  E1.00 INCH       GEORGETOWN         SC   EMERGENCY MNGR

            QUARTER SIZE HAIL OCCURRED ALONG HIGHWAY 501 EAST
            SOUTHEAST OF ANDREWS.

&&

EVENT NUMBER ILM1100275

SRP

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:09 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus66 min
May 10, 9:27 PM EDTSevere Thunderstorm WarningILMNew Hanover33 min
May 11, 1:17 AM EDTSpecial Weather StatementILMRobeson58 min
May 11, 2:15 AM EDTSpecial Weather StatementILMColumbus60 min
May 11, 2:43 AM EDTSevere Thunderstorm WarningILMColumbus, Robeson51 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.